Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

What is the cause of rash when on accutane?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I am starting my 4th week on accutane. The last 3~4 days I have broke out in a rash on top of both my Hands, flushed skin thats warm to the touch and difficulty swallowing. It feels like there is a lump in the back of my throat. Any ideas?
Posted Sat, 1 Mar 2014 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 43 minutes later
Brief Answer: Clearly side effects of accutane ma'am Detailed Answer: Hello ma'am and welcome. Thank you for writing to us. I appreciate the detailed description provided by you, but quite clearly you are experiencing both common and less common symptoms of accutane. One of the more common symptoms which is flu-like symptoms is causing your swelling at the back of your throat and difficulty in swallowing. The less common side effect of cracking or peeling skin, itching, rashes, changes in your fingernails or toenails is what is causing the rash on top of both your hands and the flushed skin. I would recommend you to visit your prescribing doctor at the earliest who would help treat your side effects and discontinue the prescription as well. I hope you find my response both helpful and informative. Please feel free to write back to me for any further clarifications, I would be more than happy to help you. Best wishes ma'am.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor